MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553650
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Block h11: following an update to the axios risk documentation, this event is being reported as part of the efforts associated with boston scientific's nonconforming events and prevention investigation, (b)(4).Investigation results: based on the available information, boston scientific could not confirm the reported event of stent failure to deploy and handle break.The device was not returned for analysis; therefore, a technical analysis could not be performed.There is not enough evidence to determine whether the reported events were due to the physician's technique during the procedure or was related to a device malfunction.Good faith effort attempts were made to try and retrieve the device; however, response was not received.Device technical analysis: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Risk review: a risk review was completed and confirmed that the event of "stent failure to deploy" was defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was intended to be implanted trangastric to retrieve a pancreatic fluid collection during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2024.During the procedure, the physician reported that the axios stent deployment hub broke during deployment.The physician removed the catheter; the stent was removed fully covered by outer sheath and the procedure was completed by using another of the same device.There were no patient complications reported as a result of this event.

Brand Name
AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25144861
Report Number3005099803-2026-01830
Device Sequence Number9378590
Product Code PCU
UDI-Device Identifier08714729904595
UDI-Public(01)08714729904595(17)260408(10)33775699
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K220112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2026
Device Model NumberM00553650
Device Catalogue NumberM00553650
Device Lot Number0033775699
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Initial Report FDA Received Date05/11/2026
Date Device Manufactured04/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown